Alert archive / Texas / Frost Advisories in 2014

Frost Advisory 2, NWS Amarillo, TX

October 27, 2014Cimarron County, Oklahoma; Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this frost advisory at Oct 27, 2014, 8:41 PM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Oct 28, 2014, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2014, 8:41 PM CDT (01:41 UTC)
In effect from
Oct 28, 2014, 4:00 AM CDT
Expired
Oct 28, 2014, 9:00 AM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS74 KAMA 280141
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT MON OCT 27 2014

OKZ001-TXZ001-006-281000-
/O.NEW.KAMA.FR.Y.0002.141028T0900Z-141028T1400Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
841 PM CDT MON OCT 27 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

* EVENT...TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE 30S LATE
  TONIGHT AND EARLY TUESDAY MORNING ACROSS THE WESTERN OKLAHOMA
  PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE. 

* TIMING...BETWEEN 4 AM AND 9 AM TUESDAY. 

* IMPACTS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY BE
  KILLED OR DAMAGED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. 

&&

$$

ANDRADE
2 follow-up statements
392 
WWUS74 KAMA 280901
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CDT TUE OCT 28 2014

OKZ001-TXZ001-006-281400-
/O.CON.KAMA.FR.Y.0002.000000T0000Z-141028T1400Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
401 AM CDT TUE OCT 28 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...TEMPERATURES WILL FALL INTO THE MIDDLE 30S THIS MORNING
  ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS
  PANHANDLE.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY 
  BE KILLED OR DAMAGED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP.

&&

$$

KB/CE
973 
WWUS74 KAMA 281408
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
908 AM CDT TUE OCT 28 2014

OKZ001-TXZ001-006-281515-
/O.EXP.KAMA.FR.Y.0002.000000T0000Z-141028T1400Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
908 AM CDT TUE OCT 28 2014

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES OVER THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST
TEXAS PANHANDLE HAVE WARMED INTO THE LOWER 40S. FROST IS NOT
EXPECTED TO DEVELOP AND THE FROST ADVISORY FOR THIS AREA HAS BEEN
ALLOWED TO EXPIRE.

$$

CLK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 27, 8:20 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 27, 8:20 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT MON OCT 27 2014

.UPDATE...
BASED ON FORECAST TEMPERATURES AND WIND SPEEDS LATE TONIGHT AND EARLY
TUESDAY PLUS LESS IN THE WAY OF CLOUD COVER THAN EARLIER EXPECTED...A
FROST ADVISORY FOR THE FAR NORTHWEST ZONES WILL BE ISSUED BEGINNING
AT 4 AM CDT TUE AND ENDING AT 9 AM CDT TUE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT MON OCT 27 2014/

AVIATION...
FOR THE 00Z TAFS...NORTH AND NORTHEAST WINDS WILL GRADUALLY BECOME SOUTHEAST
TO SOUTH TUESDAY AFTERNOON ACROSS THE AREA. PERIODS OF HIGH LEVEL CLOUDS
ARE ALSO EXPECTED. OVERALL...VFR CONDITIONS WILL CONTINUE AT ALL TERMINAL
SITES THROUGH LATE TUESDAY AFTERNOON.

ANDRADE

PREV DISCUSSION... /ISSUED 323 PM CDT MON OCT 27 2014/

DISCUSSION...
FORECAST REMAINS LARGELY UNCHANGED.  NO PRECIPITATION IS IN THE
FORECAST FOR THE NEXT SEVEN DAYS.

COLD FRONT HAS PASSED THROUGH ALL OF THE FORECAST AREA.  COLD AIR
ADVECTION AND ABUNDANT CLOUD COVER HAS BROUGHT TEMPERATURES WELL
BELOW THOSE OF RECENT DAYS.  EXPECT BRIEF CLEARING ACROSS
NORTHWESTERN SECTIONS THIS EVENING...WITH MID- AND HIGH-LEVEL
CLOUDS RETURNING TONIGHT.  THUS...WE ARE FORECASTING TEMPERATURES TO
REMAIN ABOVE FREEZING AREA-WIDE.

MODELS IN REASONABLE AGREEMENT WITH GENERAL PATTERN FOR THE UPCOMING
DAYS.   SEMI-ZONAL FLOW TONIGHT AND TUESDAY FOLLOWS DEPARTURE OF
BROAD MID-LEVEL TROF.  BUILDING RIDGE OVER SOUTHWESTERN U.S. CAUSES
NORTHWEST FLOW TO DEVELOP AND STRENGTHEN WEDNESDAY THROUGH
THURSDAY.  RIDGE TRAVERSES FORECAST AREA FRIDAY AFTERNOON AND
EVENING.  SOUTHWEST FLOW ALOFT THEN DEVELOPS AND STRENGTHENS
SATURDAY THROUGH MONDAY WITH DEEPENING OF NEXT WESTERN TROF.

PASSAGE OF NEXT COLD FRONT ON THURSDAY EXPECTED TO BE DRY.
SATURDAY AND SUNDAY LOOK TO BE WARM AND BREEZY TO WINDY AS SURFACE
TROF DEEPENS.  SOME SUGGESTION THAT DRYLINE MAY DEVELOP ON
SATURDAY AND SUNDAY...WITH NEXT POLAR FRONT ARRIVING MONDAY.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 4 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY.

OK...FROST ADVISORY FROM 4 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CIMARRON.

&&
Hazardous weather outlook, Oct 27, 3:27 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT MON OCT 27 2014

OKZ001>003-TXZ001>020-281115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
327 PM CDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

Nearby

Frost Advisories in Texas, 2014Frost Advisories in Oklahoma, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.